Open Access
September 2007 Random matrix central limit theorems for nonintersecting random walks
Jinho Baik, Toufic M. Suidan
Ann. Probab. 35(5): 1807-1834 (September 2007). DOI: 10.1214/009117906000001105


We consider nonintersecting random walks satisfying the condition that the increments have a finite moment generating function. We prove that in a certain limiting regime where the number of walks and the number of time steps grow to infinity, several limiting distributions of the walks at the mid-time behave as the eigenvalues of random Hermitian matrices as the dimension of the matrices grows to infinity.


Download Citation

Jinho Baik. Toufic M. Suidan. "Random matrix central limit theorems for nonintersecting random walks." Ann. Probab. 35 (5) 1807 - 1834, September 2007.


Published: September 2007
First available in Project Euclid: 5 September 2007

zbMATH: 1131.60015
MathSciNet: MR2349576
Digital Object Identifier: 10.1214/009117906000001105

Primary: 60F05

Keywords: Nonintersecting random walks , Riemann–Hilbert problem , Sine kernel , Stieltjes–Wigert polynomials , strong approximation , Tracy–Widom distribution

Rights: Copyright © 2007 Institute of Mathematical Statistics

Vol.35 • No. 5 • September 2007
Back to Top